Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 97, NWS Des Moines, IA

June 19, 2009Davis County, Mahaska County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2009, 4:15 PM CDT for Davis County, Mahaska County, Wapello County, Iowa. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 4:15 PM CDT (21:15 UTC)
Expired
Jun 19, 2009, 4:42 PM CDT
In force
27 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Davis County, IA, Mahaska County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 139 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:18 PM CDTTSTM WND GST 604 N Agency, IATRAINED SPOTTER ESTIMATED WIND GUST OF 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 1:36 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2575 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 192115
SVRDMX
IAC051-123-179-192200-
/O.NEW.KDMX.SV.W.0097.090619T2115Z-090619T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
415 PM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  DAVIS COUNTY IN SOUTHEAST IOWA...
  WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 500 PM CDT

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FREMONT TO OTTUMWA TO 9 MILES SOUTH OF BLOOMFIELD...AND WERE
  MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FLORIS AND AGENCY BY 420 PM CDT...
  PULASKI AND ELDON BY 425 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4126 9256 4125 9241 4116 9241 4117 9220
      4116 9218 4068 9218 4059 9220 4059 9256
TIME...MOT...LOC 2115Z 260DEG 46KT 4123 9240 4102 9235
          4062 9243

$$

COGIL
3 follow-up statements
000 
WWUS53 KDMX 192128
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT FRI JUN 19 2009

IAC123-192138-
/O.CAN.KDMX.SV.W.0097.000000T0000Z-090619T2200Z/
MAHASKA IA-
428 PM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAHASKA COUNTY IS
CANCELLED...

LAT...LON 4116 9241 4117 9220 4116 9218 4068 9218
      4059 9220 4059 9254
TIME...MOT...LOC 2128Z 263DEG 46KT 4117 9220 4095 9219
          4061 9226

$$

IAC051-179-192200-
/O.CON.KDMX.SV.W.0097.000000T0000Z-090619T2200Z/
DAVIS IA-WAPELLO IA-
428 PM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN WAPELLO AND DAVIS COUNTIES...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF AGENCY TO ELDON TO 6 MILES SOUTH
OF PULASKI...MOVING EAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4116 9241 4117 9220 4116 9218 4068 9218
      4059 9220 4059 9254
TIME...MOT...LOC 2128Z 263DEG 46KT 4117 9220 4095 9219
          4061 9226

$$

COGIL
000 
WWUS53 KDMX 192134
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT FRI JUN 19 2009

IAC051-179-192200-
/O.CON.KDMX.SV.W.0097.000000T0000Z-090619T2200Z/
DAVIS IA-WAPELLO IA-
434 PM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN WAPELLO AND EASTERN DAVIS COUNTIES...

AT 432 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF AGENCY TO ELDON
TO 6 MILES SOUTH OF PULASKI...MOVING EAST AT 55 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4060 9237 4116 9229 4117 9220 4116 9218
      4068 9218 4059 9220
TIME...MOT...LOC 2134Z 263DEG 46KT 4117 9219 4095 9219
          4061 9226

$$

COGIL
000 
WWUS53 KDMX 192142
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
442 PM CDT FRI JUN 19 2009

IAC051-179-192153-
/O.CAN.KDMX.SV.W.0097.000000T0000Z-090619T2200Z/
DAVIS IA-WAPELLO IA-
442 PM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAPELLO AND EASTERN
DAVIS COUNTIES IS CANCELLED...

LAT...LON 4060 9237 4116 9229 4117 9220 4116 9218
      4068 9218 4059 9220
TIME...MOT...LOC 2143Z 263DEG 46KT 4119 9194 4097 9193
          4063 9200

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:08 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 19, 3:08 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
310 PM CDT THU JUN 18 2009

.SHORT TERM /TONIGHT/...
MAIN UPPER WAVE TO FINALLY MOVE THROUGH THE AREA TONIGHT...WITH
ASSOCIATED TROUGH AXIS ALREADY BISECTING THE CWA. COMPLEX OF SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE AXIS...WITH
ACTIVITY EXPECTED TO CONTINUE TO SPREAD EASTWARD THROUGH THE LATE
AFTERNOON HOURS. UNIDIRECTIONAL FLOW...AND MODERATE CAPE VALUES
STILL GIVE A DECENT CHANCE OF SEVERE WEATHER WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS. ALREADY GETTING DECENT RAIN
REPORTS...WITH SYSTEM EXPECTED TO BE FAIRLY PROGRESSIVE. HOWEVER
WITH ABUNDANT MOISTURE IN PLACE DUE TO DEWPOINTS IN THE 70S AND PWAT
VALUES AROUND 1.5 TO 2.0...THREAT OF FLASH FLOODING NOT OUT OF THE
QUESTION WHERE SOME STORMS MAY BACK BUILD ACROSS THE AREA. OTHERWISE
AS MAIN WAVE MOVES THROUGH THE AREA THIS EVENING...EXPECT -TSRA TO
TAPER OFF FROM WEST TO EAST THROUGH THE EARLY/MID EVENING HOURS.
SKIES EXPECTED TO CLEAR LATE TONIGHT...WITH WINDS BECOMING WESTERLY
TO NORTHWESTERLY AND LIGHT BY EARLY SATURDAY MORNING. SOMEWHAT
CONCERNED ABOUT FOG POTENTIAL LATE TONIGHT...AS MUCH DRIER AIR OVER
THE DAKOTAS NOT EXPECTED TO COMPLETELY MAKE IT INTO THE CWA. ALSO
WINDS DROP OFF WITH CLEARING SKIES...SO DID INSERT A MENTION OF
PATCHY FOG LATE TONIGHT ACROSS ENTIRE CWA.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
UPPER LEVEL RIDGE AXIS MOVES OVER IOWA DURING SATURDAY...BUT WILL BE
FAIRLY TRANSIENT AS ANOTHER BATCH OF SHORTWAVE ENERGY LEAVES THE
SOUTHERN ROCKIES AND RIDES NORTHEAST THROUGH THE PLAINS AND OVER THE
UPR MS RVR VLY SATURDAY NIGHT AND SUNDAY. COINCIDENT WITH THIS WILL
BE A SURGE OF THETA-E ADVECTION OVER IOWA SATURDAY NIGHT AND THE
EVENTUAL PASSAGE OF A WARM FRONT SUNDAY...AND A RESURGENCE OF
TROPICAL-LIKE AIR WITH PWATS 1.5 TO 2 INCHES. WHILE NOT LOOKING TOO
UNSTABLE...A BAND OF WARM ADVECTION SHOWERS/TSTMS SEEMS
PROBABLE...MOVING SOUTH TO NORTH SATURDAY NIGHT. IT APPEARS THAT AS
WE GO THROUGH THE DAY SUNDAY...INCREASINGLY DRIER AIR ALOFT MOVES
OVER IOWA FROM THE SOUTHWEST...AND LOW LEVEL CONVERGENCE SHIFTS
NORTHEAST. SO WHILE CAPE VALUES GET VERY HIGH...NOT SURE WE WILL
HAVE ENOUGH FORCING TO DO ANYTHING WITH THE CAPE. BUT WILL LEAVE LOW
POPS IN THE FORECAST...WITH RELATIVELY HIGHER POPS TO THE NORTHEAST
CLOSER TO THE WARM FRONT.

THE STRONG UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS NOSES
BACK OVER THE REGION MONDAY THROUGH TUESDAY NIGHT AND WILL LIKELY
MAINTAIN DRY...BUT VERY WARM AND HUMID CONDITIONS FOR US THROUGH THE
PERIOD. ONE CAVEAT THOUGH IS THAT A POTENTIAL WEAK DISTURBANCE MAY
RIDE OVER THE RIDGE OVER NRN IA MONDAY WITH ATTENDANT CHANCE FOR
THUNDERSTORMS. BUT CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO GO
MORE THAN SLIGHT CHANCE. THE NEXT SIGNIFICANT CHANCE FOR
THUNDERSTORMS STILL APPEARS TO BE LATE WEDNESDAY INTO EARLY THURSDAY
AS AN UPPER LEVEL TROUGH TRAVERSES THE NORTHERN CONUS...FLATTENS THE
RIDGE AND BRINGS A COLD FRONT SOUTHEAST INTO IOWA. THEN THERE IS THE
UNCERTAINTY OF HOW FAR SOUTH THE FRONT WILL GO BEFORE STALLING...SO
LOW POPS WILL BE MAINTAINED THURSDAY THROUGH FRIDAY. MONDAY AND
TUESDAY APPEAR TO BE THE WARMEST DAYS OF THE FORECAST PERIOD...WITH
LOWER TO MID 90S COMMON AND PLENTY OF HUMIDITY TO GO ALONG WITH IT.
OTHERWISE...TEMPS WILL STILL REMAIN AT OR ABOVE NORMAL LEVELS.

&&

.AVIATION...19/18Z
SFC TROUGH AXIS MOVING THROUGH WESTERN/NORTHERN CWA...WITH CONTINUED
PUSH EASTWARD. THIS WILL ALLOW FOR SFC WINDS TO SHIFT TO THE
WEST/NORTHWEST THROUGH THE AFTERNOON INTO THE EVENING. THIS BOUNDARY
ALSO PROVIDING A FOCUS OF SOME SHOWER AND THUNDERSTORM DEVELOPMENT.
EXPECT A LINE OF STORMS TO MOVE THROUGH THE AREA THIS AFTERNOON INTO
THE EARLY EVENING HOURS...AS AN UPPER LEVEL SYSTEM SHIFTS EASTWARD
FROM THE CENTRAL/NORTHERN PLAINS. ACTIVITY FURTHEST SOUTH TO BE MORE
INTENSE THAN STORMS FURTHER NORTH...THEREFORE HIGHLIGHTED CHANCES AT
KDSM AND KOTM WITH VCTS VERSUS THE VCSH/CB MENTION FURTHER NORTH.
ENTIRE SYSTEM TO MOVE OUT OF THE AREA BY LATE TONIGHT...ALLOWING FOR
CLEARING SKIES INTO SATURDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ALBRECHT
LONG TERM...MOYER
AVIATION...ALBRECHT
Hazardous weather outlook, Jun 19, 3:44 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT FRI JUN 19 2009

IAZ061-062-073>075-083>086-094>097-201015-
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
344 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH EARLY
EVENING. DAMAGING WINDS...AND LARGE HAIL...AND HEAVY RAIN ARE THE
MAIN SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST SATURDAY NIGHT
THROUGH MONDAY NIGHT...AND THEN AGAIN TOWARD THE END OF THE WEEK.
THE SEVERE WEATHER POTENTIAL IS QUITE LOW AT THIS TIME. THE
THREAT OF SEVERE WEATHER WILL BE BETTER DEFINED IN THE COMING
DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING.

IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>072-081-
082-092-093-201015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
344 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND AN ISOLATED THUNDERSTORM WILL TAPER OFF ACROSS THE
AREA THROUGH THE EARLY EVENING HOURS. AS OF RIGHT NOW IT APPEARS
THE SEVERE THREAT HAS ENDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST SATURDAY NIGHT
THROUGH MONDAY NIGHT...AND THEN AGAIN TOWARD THE END OF THE WEEK.
THE SEVERE WEATHER POTENTIAL IS QUITE LOW AT THIS TIME. THE
THREAT OF SEVERE WEATHER WILL BE BETTER DEFINED IN THE COMING
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJA

In the hours before

Local storm report, Jun 19, 2:06 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
206 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             3 S DES MOINES INT AIRP 41.49N 93.65W
06/19/2009  M0.88 INCH       WARREN             IA   TRAINED SPOTTER

            ESTIMATED 50 MPH WIND GUST

&&

PODRAZIK
Special weather statement, Jun 19, 2:17 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
217 PM CDT FRI JUN 19 2009

IAZ060-061-191945-
JASPER-POLK-
217 PM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JASPER AND SOUTHEASTERN
POLK COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF PLEASANT HILL...OR 11 MILES EAST
OF DES MOINES...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  PRAIRIE CITY AND COLFAX BY 230 PM CDT.
  LAMBS GROVE BY 240 PM CDT.
  NEWTON AND NEWTON AIRPORT BY 245 PM CDT.

COGIL
Special weather statement, Jun 19, 2:47 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
247 PM CDT FRI JUN 19 2009

IAZ061-192015-
JASPER-
247 PM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER COUNTY UNTIL
315 PM CDT...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWTON...OR 28 MILES EAST OF DES MOINES...
MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH
THIS STORM.
Local storm report, Jun 19, 2:56 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
256 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             NEWTON                  41.70N 93.05W
06/19/2009  M0.88 INCH       JASPER             IA   AMATEUR RADIO

0250 PM     HAIL             3 WNW NEWTON AIRPORT    41.68N 93.08W
06/19/2009  E0.88 INCH       JASPER             IA   LAW ENFORCEMENT

0252 PM     HAIL             2 NNW NEWTON AIRPORT    41.70N 93.03W
06/19/2009  E0.88 INCH       JASPER             IA   TRAINED SPOTTER

&&

PODRAZIK
Special weather statement, Jun 19, 4:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
408 PM CDT FRI JUN 19 2009

IAZ086-097-192130-
DAVIS-WAPELLO-
408 PM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR DAVIS AND WAPELLO COUNTIES UNTIL
430 PM CDT...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
OTTUMWA TO 10 MILES NORTHWEST OF BLOOMFIELD TO 6 MILES NORTHWEST OF
LANCASTER...MOVING EAST AT 55 MPH.

WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  FLORIS...BLOOMFIELD AND AGENCY BY 415 PM CDT.
  ELDON BY 420 PM CDT.
  PULASKI BY 425 PM CDT.

COGIL
Local storm report, Jun 19, 4:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     OTTUMWA AIRPORT         41.11N 92.45W
06/19/2009  M60 MPH          WAPELLO            IA   ASOS

            OTTUMWA ASOS MEASURED WIND GUST TO 52 KT/60 MPH.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:32 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie43 min
Jun 19, 4:43 AM CDTSevere Thunderstorm WarningDMXCass37 min
Jun 19, 5:57 AM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story48 min
Jun 19, 6:24 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama51 min
Jun 19, 6:27 AM CDTSevere Thunderstorm WarningDMXMarshall, Tama48 min
Jun 19, 6:40 AM CDTRiver Flood WarningDMXMadison, Warren48 hr
Jun 19, 7:14 AM CDTSevere Thunderstorm WarningDMXTama16 min
Jun 19, 3:09 PM CDTAreal Flood AdvisoryDMXClarke, Madison, Polk, Union, Warren3 hr
Jun 19, 3:13 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Decatur, Wayne59 hr
Jun 19, 3:50 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek40 min
Jun 19, 3:52 PM CDTAreal Flood AdvisoryDMXDavis, Jasper, Mahaska, Marion, Poweshiek, Wapello62 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.